# SDR 97ZZZX1825

- Difficulty date: April 7, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N36MV
- Make and model: Hiller UH-12E
- Aircraft serial: 5060
- Engine: Lyc VO540C2A
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Valve
- Part number: AEL12949
- Condition: Failed
- Location: Nr 2 Cylinder
- Part time: 167 hours
- Component: 75137CN
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE HELICOPTER WAS RUNNING ROUGH SO A COMPRESSION CHECK WAS RUN.  THE NR 2 CYLINDER HELD NO COMPRESSION AND WAS REMOVED FOR INSPECTION.  NOTED A .1250 INCH BY .25 INCH SECTION OF THE VALVE FACE WAS MISSING.  THE MISSING SECTION WAS IRREGULAR IN SHAPE AND APPEARED TO HAVE  MANUFACTURING VOIDS WITHIN THE BASE METAL.  SMALL CRATER LIKE HOLES WERE FOUND ALONG THE EDGE OF THE BROKEN SECTION.  THE VALVE STEM SHOWED HIGH WEAR ADJACENT TO THE VALVE KEEPERS UNDER THE HAT SECTION AT THE TOP OF THE VALVE.  IT APPEARED AS THOUGH THE VALVE WAS MANUFACTURED WITH SOFT MATERIAL.
